Alert archive / Wyoming / Winter Storm Warnings in 2008

Winter Storm Warning 6, NWS Cheyenne, WY

March 13, 2008Dawes County, Nebraska; Crook County, Weston County, Wyoming

NWS Cheyenne, WY issued this winter storm warning at Mar 13, 2008, 2:25 PM MDT for Dawes County, Nebraska; Crook County, Weston County, Wyoming. It took effect at Mar 14, 2008, 12:00 AM MDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2008, 2:25 PM MDT (20:25 UTC)
In effect from
Mar 14, 2008, 12:00 AM MDT
Expired
Mar 14, 2008, 2:19 AM MDT
In force
2 hr
Issued by
NWS Cheyenne, WY

Counties Dawes County, NE, Crook County, WY, Weston County, WY

The radar

The Rapid City radar (KUDX), 111 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 8.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2008-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2008-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2398 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KCYS 132025
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
225 PM MDT THU MAR 13 2008

...A STORM SYSTEM WILL BRING HEAVY SNOW AND COLDER TEMPERATURES TO
EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE TONIGHT
AND FRIDAY...

.A STRONG WEATHER DISTURBANCE WILL MOVE ACROSS WYOMING AND THE
NEBRASKA PANHANDLE TONIGHT AND FRIDAY BRINGING SNOW AND COLDER
TEMPERATURES TO THE AREA.

NEZ001-002-WYZ059-060-140600-
/O.NEW.KCYS.WS.W.0006.080314T0600Z-080315T0000Z/
SIOUX-DAWES-CONVERSE-NIOBRARA-
INCLUDING THE CITIES OF...HARRISON...CHADRON...DOUGLAS...
GLENROCK...LUSK
225 PM MDT THU MAR 13 2008

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
MDT FRIDAY. 

RAIN WILL DEVELOP ACROSS THE AREA THIS EVENING...BUT WILL CHANGE
TO SNOW BY MIDNIGHT. THE SNOW WILL CONTINUE OVERNIGHT AND THROUGH
THE DAY FRIDAY AND WILL BE HEAVE AT TIMES. A TOTAL OF 6 TO 10
INCHES OF SNOW IS EXPECTED TO FALL ACROSS THE AREA BY FRIDAY EVENING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

WYZ067-068-140600-
/O.NEW.KCYS.SN.Y.0004.080314T0600Z-080315T0000Z/
PLATTE-GOSHEN-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY...TORRINGTON
225 PM MDT THU MAR 13 2008

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT
FRIDAY. 

RAIN WILL DEVELOP ACROSS THE AREA THIS EVENING...BUT WILL CHANGE
TO SNOW BY MIDNIGHT. THE SNOW WILL CONTINUE OVERNIGHT AND THROUGH
THE DAY FRIDAY AND MAY BE HEAVY AT TIMES. A TOTAL OF 4 TO 8
INCHES OF SNOW IS EXPECTED TO FALL ACROSS THE AREA BY FRIDAY
EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WYZ063-140600-
/O.NEW.KCYS.SN.Y.0004.080314T0600Z-080314T1800Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
225 PM MDT THU MAR 13 2008

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT
FRIDAY. 

SNOW WILL CONTINUE TO FALL OVER THE SNOWY AND SIERRA MADRE RANGES
TONIGHT AND MAY BE HEAVY AT TIMES. THE SNOW WILL CONTINUE UNTIL
NOON FRIDAY...THEN DIMINISH THROUGH THE AFTERNOON. A TOTAL OF 5 TO
10 INCHES OF SNOW IS EXPECTED TO FALL OVER THE AREA BY NOON
FRIDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
KMD
3 follow-up statements
000 
WWUS45 KCYS 140212
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
812 PM MDT THU MAR 13 2008

...A STORM SYSTEM WILL BRING HEAVY SNOW AND COLDER TEMPERATURES
TO EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE
TONIGHT AND FRIDAY...

.A STRONG WEATHER DISTURBANCE WILL MOVE ACROSS WYOMING AND THE
NEBRASKA PANHANDLE TONIGHT AND FRIDAY BRINGING SNOW AND COLDER
TEMPERATURES TO THE AREA.

NEZ001-002-WYZ059-060-141015-
/O.CON.KCYS.WS.W.0006.080314T0600Z-080315T0000Z/
SIOUX-DAWES-CONVERSE-NIOBRARA-
INCLUDING THE CITIES OF...HARRISON...CHADRON...DOUGLAS...
GLENROCK...LUSK
812 PM MDT THU MAR 13 2008

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM MDT FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MDT FRIDAY. 

THE SNOW WILL BEGIN TO FALL BY MIDNIGHT AND CONTINUE THROUGH THE
DAY FRIDAY AND WILL BE HEAVY AT TIMES. A TOTAL OF 6 TO 10 INCHES
OF SNOW IS EXPECTED TO FALL ACROSS THE AREA BY FRIDAY EVENING.

THE WINTER STORM WILL MAKE TRAVEL HAZARDOUS LATER TONIGHT AND FRIDAY.
STOCKGROWERS SHOULD CONSIDER MOVING LIVESTOCK...ESPECIALLY THE
YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A WINDBREAK OR INTO A
BARN. WIND...COUPLED WITH COLD TEMPERATURES CAN CAUSE STRESS ON
LIVESTOCK. THIS INCREASES THE NEED FOR FOOD...WATER...AND SHELTER.

$$

WYZ067-068-141015-
/O.CON.KCYS.SN.Y.0004.080314T0600Z-080315T0000Z/
PLATTE-GOSHEN-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY...TORRINGTON
812 PM MDT THU MAR 13 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
MDT FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
MDT FRIDAY. 

RAIN WILL CHANGE TO SNOW BY MIDNIGHT. THE SNOW WILL CONTINUE
OVERNIGHT AND THROUGH THE DAY FRIDAY AND MAY BE HEAVY AT TIMES. A
TOTAL OF 4 TO 8 INCHES OF SNOW IS EXPECTED TO FALL ACROSS THE AREA
BY FRIDAY EVENING.

THE SNOW WILL MAKE TRAVEL HAZARDOUS LATER TONIGHT AND FRIDAY.
STOCKGROWERS SHOULD CONSIDER MOVING LIVESTOCK...ESPECIALLY THE
YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A WINDBREAK OR INTO A
BARN. WIND...COUPLED WITH COLD TEMPERATURES CAN CAUSE STRESS ON
LIVESTOCK. THIS INCREASES THE NEED FOR FOOD...WATER...AND SHELTER.

$$

WYZ063-141015-
/O.CON.KCYS.SN.Y.0004.080314T0600Z-080314T1800Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
812 PM MDT THU MAR 13 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
MDT FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
MDT FRIDAY. 

SNOW WILL CONTINUE TO FALL OVER THE SNOWY AND SIERRA MADRE RANGES
TONIGHT AND MAY BE HEAVY AT TIMES. THE SNOW WILL CONTINUE UNTIL
NOON FRIDAY...THEN DIMINISH THROUGH THE AFTERNOON. A TOTAL OF
5 TO 10 INCHES OF SNOW IS EXPECTED TO FALL OVER THE AREA BY NOON
FRIDAY.

THE SNOW WILL MAKE TRAVEL HAZARDOUS LATER TONIGHT AND FRIDAY.
STOCKGROWERS SHOULD CONSIDER MOVING LIVESTOCK...ESPECIALLY THE
YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A WINDBREAK OR INTO A
BARN. WIND...COUPLED WITH COLD TEMPERATURES CAN CAUSE STRESS ON
LIVESTOCK. THIS INCREASES THE NEED FOR FOOD...WATER...AND SHELTER.

$$

DD
000 
WWUS45 KCYS 140213 CCA
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
812 PM MDT THU MAR 13 2008

...A STORM SYSTEM WILL BRING HEAVY SNOW AND COLDER TEMPERATURES
TO EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE
TONIGHT AND FRIDAY...

.A STRONG WEATHER DISTURBANCE WILL MOVE ACROSS WYOMING AND THE
NEBRASKA PANHANDLE TONIGHT AND FRIDAY BRINGING SNOW AND COLDER
TEMPERATURES TO THE AREA.

NEZ001-002-WYZ059-060-141215-
/O.CON.KCYS.WS.W.0006.080314T0600Z-080315T0000Z/
SIOUX-DAWES-CONVERSE-NIOBRARA-
INCLUDING THE CITIES OF...HARRISON...CHADRON...DOUGLAS...
GLENROCK...LUSK
812 PM MDT THU MAR 13 2008

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM MDT FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MDT FRIDAY. 

THE SNOW WILL BEGIN TO FALL BY MIDNIGHT AND CONTINUE THROUGH THE
DAY FRIDAY AND WILL BE HEAVY AT TIMES. A TOTAL OF 6 TO 10 INCHES
OF SNOW IS EXPECTED TO FALL ACROSS THE AREA BY FRIDAY EVENING.

THE WINTER STORM WILL MAKE TRAVEL HAZARDOUS LATER TONIGHT AND FRIDAY.
STOCKGROWERS SHOULD CONSIDER MOVING LIVESTOCK...ESPECIALLY THE
YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A WINDBREAK OR INTO A
BARN. WIND...COUPLED WITH COLD TEMPERATURES CAN CAUSE STRESS ON
LIVESTOCK. THIS INCREASES THE NEED FOR FOOD...WATER...AND SHELTER.

$$

WYZ067-068-141215-
/O.CON.KCYS.SN.Y.0004.080314T0600Z-080315T0000Z/
PLATTE-GOSHEN-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY...TORRINGTON
812 PM MDT THU MAR 13 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
MDT FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
MDT FRIDAY. 

RAIN WILL CHANGE TO SNOW BY MIDNIGHT. THE SNOW WILL CONTINUE
OVERNIGHT AND THROUGH THE DAY FRIDAY AND MAY BE HEAVY AT TIMES. A
TOTAL OF 4 TO 8 INCHES OF SNOW IS EXPECTED TO FALL ACROSS THE AREA
BY FRIDAY EVENING.

THE SNOW WILL MAKE TRAVEL HAZARDOUS LATER TONIGHT AND FRIDAY.
STOCKGROWERS SHOULD CONSIDER MOVING LIVESTOCK...ESPECIALLY THE
YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A WINDBREAK OR INTO A
BARN. WIND...COUPLED WITH COLD TEMPERATURES CAN CAUSE STRESS ON
LIVESTOCK. THIS INCREASES THE NEED FOR FOOD...WATER...AND SHELTER.

$$

WYZ063-141215-
/O.CON.KCYS.SN.Y.0004.080314T0600Z-080314T1800Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
812 PM MDT THU MAR 13 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
MDT FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
MDT FRIDAY. 

SNOW WILL CONTINUE TO FALL OVER THE SNOWY AND SIERRA MADRE RANGES
TONIGHT AND MAY BE HEAVY AT TIMES. THE SNOW WILL CONTINUE UNTIL
NOON FRIDAY...THEN DIMINISH THROUGH THE AFTERNOON. A TOTAL OF
5 TO 10 INCHES OF SNOW IS EXPECTED TO FALL OVER THE AREA BY NOON
FRIDAY.

THE SNOW WILL MAKE TRAVEL HAZARDOUS LATER TONIGHT AND FRIDAY.
STOCKGROWERS SHOULD CONSIDER MOVING LIVESTOCK...ESPECIALLY THE
YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A WINDBREAK OR INTO A
BARN. WIND...COUPLED WITH COLD TEMPERATURES CAN CAUSE STRESS ON
LIVESTOCK. THIS INCREASES THE NEED FOR FOOD...WATER...AND SHELTER.

$$

DD
000 
WWUS45 KCYS 140819
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
219 AM MDT FRI MAR 14 2008

...A STORM SYSTEM WILL BRING SNOW AND COLDER TEMPERATURES TO EAST
CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE TODAY...

.A WEATHER DISTURBANCE WILL MOVE ACROSS WYOMING AND THE NEBRASKA
PANHANDLE TODAY...BRINGING SNOW AND COLDER TEMPERATURES TO THE
AREA.

NEZ001-002-WYZ059-060-150000-
/O.CAN.KCYS.WS.W.0006.000000T0000Z-080315T0000Z/
/O.EXA.KCYS.SN.Y.0004.000000T0000Z-080315T0000Z/
SIOUX-DAWES-CONVERSE-NIOBRARA-
INCLUDING THE CITIES OF...HARRISON...CHADRON...DOUGLAS...
GLENROCK...LUSK
219 AM MDT FRI MAR 14 2008

...SNOW ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THE
WINTER STORM WARNING HAS BEEN CANCELLED. 

LIGHT TO MODERATE SNOW WILL FALL THROUGH THIS AFTERNOON. ADDITIONAL
SNOWFALL AMOUNTS OF 2 TO 4 INCHES WILL OCCUR.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WYZ063-140930-
/O.CAN.KCYS.SN.Y.0004.000000T0000Z-080314T1800Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
219 AM MDT FRI MAR 14 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE SNOW
ADVISORY. 

SNOWFALL AMOUNTS OF 1 TO 4 INCHES WILL OCCUR BY THIS EVENING.

$$

NEZ003-150000-
/O.EXA.KCYS.SN.Y.0004.000000T0000Z-080315T0000Z/
BOX BUTTE-
INCLUDING THE CITY OF...ALLIANCE
219 AM MDT FRI MAR 14 2008

...SNOW ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

LIGHT TO MODERATE SNOW WILL FALL TODAY. BY EARLY EVENING...
ADDITIONAL SNOWFALL AMOUNTS OF 1 TO 3 INCHES WILL OCCUR.

THE SNOW WILL MAKE TRAVEL HAZARDOUS TODAY. STOCKGROWERS SHOULD
CONSIDER MOVING LIVESTOCK...ESPECIALLY THE YOUNG...INTO SHELTERED
AREAS SUCH AS BEHIND A WINDBREAK OR INTO A BARN. WIND...COUPLED
WITH COLD TEMPERATURES CAN CAUSE STRESS ON LIVESTOCK. THIS
INCREASES THE NEED FOR FOOD...WATER...AND SHELTER.

$$

WYZ067-068-150000-
/O.CON.KCYS.SN.Y.0004.000000T0000Z-080315T0000Z/
PLATTE-GOSHEN-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY...TORRINGTON
219 AM MDT FRI MAR 14 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

LIGHT TO MODERATE SNOW WILL FALL TODAY. BY EARLY EVENING...
ADDITIONAL SNOWFALL AMOUNTS OF 1 TO 4 INCHES WILL OCCUR ACROSS
NORTHERN PLATTE AND NORTHERN GOSHEN COUNTIES.

THE SNOW WILL MAKE TRAVEL HAZARDOUS TODAY. STOCKGROWERS SHOULD
CONSIDER MOVING LIVESTOCK...ESPECIALLY THE YOUNG...INTO SHELTERED
AREAS SUCH AS BEHIND A WINDBREAK OR INTO A BARN. WIND...COUPLED
WITH COLD TEMPERATURES CAN CAUSE STRESS ON LIVESTOCK. THIS
INCREASES THE NEED FOR FOOD...WATER...AND SHELTER.

$$

RUBIN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Mar 13, 2:03 PM MDT, 22 minutes earlier.

Area forecast discussion, Mar 13, 2:03 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
203 PM MDT THU MAR 13 2008

.SHORT TERM...WEST FLOW WILL BE ALOFT TONIGHT AS A STRONG
DISTURBANCE BEGINS TO MOVE ACROSS THE CWA. LOW AND MID LEVEL
MOISTURE WILL INCREASE TONIGHT AND BECOME DEEP EAST OF THE LARAMIE
RANGE ON FRIDAY. WEST SURFACE WINDS WILL BECOME EAST LATE TONIGHT
AS THE ASSOCIATED COLD FRONT MOVES SOUTH OF THE AREA. THE MOIST
LOW LEVEL UPSLOPE FLOW WILL CONTINUE THROUGH FRIDAY. PRECIP WILL
BEGIN TONIGHT ACROSS THE CWA...WITH RAIN LIKELY EAST OF THE
LARAMIE RANGE. THE RAIN WILL CHANGE TO SNOW AFTER MIDNIGHT IN THIS
AREA AND WILL BE HEAVY AT TIMES ACROSS THE NORTHERN PORTION OF THE
CWA. SNOW WILL CONTINUE TO FALL ACROSS THE CWA ON FRIDAY...WITH
THE NORTHERN PORTION OF THE CWA RECEIVING THE MOST SNOWFALL. HAVE
ISSUED A WINTER STORM WARNING FOR EAST CENTRAL WY AND THE NORTHERN
NEB PANHANDLE ZONES FROM MIDNIGHT TONIGHT UNTIL 6 PM FRIDAY.
ISSUED A SNOW ADVISORY FOR PLATTE AND GOSHEN COUNTIES FOR THE SAME
TIME PERIOD. ALSO...A SNOW ADVISORY WILL BE IN EFFECT FROM
MIDNIGHT TONIGHT UNTIL NOON FRIDAY. SNOWFALL AMOUNTS EXPECTED
ARE...6 TO 10 INCHES IN THE WARNING AREA...5 TO 8 INCHES IN THE
ADVISORY AREA IN PLATTE AND GOSHEN COUNTIES...AND 5 TO 10 INCHES
IN THE SNOWY RANGE. THE DISTURBANCE WILL MOVE EAST OF THE CWA BY
00Z FRIDAY...LEADING TO DIMINISHING SNOW FALL.

.LONG TERM...SATURDAY THROUGH THURSDAY...LINGERING SNOW SHOWERS
WILL REMAIN IN THE MOIST FLOW BETWEEN SYSTEMS EARLY SATURDAY.
MEANWHILE...THE MAJOR WESTERN TROUGH WILL BE DIGGING THROUGH THE
WESTERN ROCKIES AS A WEAK INDUCED RIDGE SETS UP OVER WYOMING AND
WESTERN NEB. MODELS ARE FAR FROM AGREEMENT ON THE POSITION OF
RELEVANT SURFACE FEATURES ASSOCIATED WITH THIS TROUGH AS IT SLIDES
EAST. THE OUTCOME WILL VARY FROM MERE CLOUDINESS TO A MAJOR WINTER
STORM. HAVE GONE MIDDLE OF THE ROAD AND KEPT SCT TO LIKELY POPS
FOR SUNDAY AND MONDAY. GUIDANCE TEMPERATURES APPEAR TOO WARM GIVEN
CLOUDINESS AND MOISTURE...SO HAVE TRENDED DOWN WHICH HAS FORCED
THE PRECIP TYPE TO BE MAINLY SNOW. OBVIOUSLY...THIS STORM NEEDS TO
BE WATCHED CLOSELY. MUCH DRYER W TO NW FLOW WILL SET UP FOR
MIDWEEK ALLOWING TEMPERATURES TO ACHIEVE ABOVE NORMAL VALUES.

&&

.AVIATION...AREAS OF MVFR CONDITIONS WILL DEVELOP ACROSS THE
WESTERN PORTION OF THE CWA THIS EVENING...WHICH WILL SPREAD EAST
BY MID NIGHT DUE TO LOW CIGS AND VSBYS IN FALLING SNOW. MVFR
CONDITIONS WILL PERSIST OVER MUCH OF THE AREA TONIGHT WITH AREAS
OF IFR...LIFR CONDITIONS ACROSS THE NORTHERN PORTION OF THE CWA. ON
FRI...MVFR CONDITIONS TO BEGIN TO IMPROVE TO VFR ACROSS THE WEST
BY MID AFTERNOON...BUT WILL LINGER ACROSS THE EAST INTO THE EVENING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM MIDNIGHT FRIDAY TO 6 PM FRIDAY FOR
     WYZ059-WYZ060.
     SNOW ADVISORY FROM MIDNIGHT FRIDAY TO 6 PM FRIDAY FOR WYZ067-
     WYZ068.
     SNOW ADVISORY FROM MIDNIGHT FRIDAY TO NOON FRIDAY FOR WYZ063.
NE...WINTER STORM WARNING FROM MIDNIGHT FRIDAY TO 6 PM FRIDAY FOR
     NEZ001-NEZ002.

&&

SHORT TERM/AVIATION...KMD
LONG TERM....SOWKO
Hazardous weather outlook, Mar 13, 4:39 AM MDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
439 AM MDT THU MAR 13 2008

NEZ001>003-019>021-054-055-WYZ059>070-141045-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
439 AM MDT THU MAR 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

CHANCES FOR SNOW WILL INCREASE TODAY ACROSS CARBON AND ALBANY
COUNTIES OF WYOMING. SNOW WILL BECOME MORE WIDESPREAD TONIGHT...
ESPECIALLY ACROSS THE SNOWY RANGE AND ALONG A FRONTAL BOUNDARY
FROM CASPER TO CHADRON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR SNOW WILL CONTINUE ON FRIDAY ESPECIALLY ACROSS THE
SNOWY RANGE AND EAST OF THE LARAMIE RANGE.

SNOW WILL BECOME MORE WIDESPREAD ON SUNDAY AND CONTINUE SUNDAY
NIGHT AND MONDAY. A SIGNIFICANT SNOWFALL EVENT IS POSSIBLE WITH
LOCALLY HEAVY SNOW IN SOME LOCALES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 2:25 PM MDTSnow AdvisoryCYSBox Butte, Dawes24 hr

Nearby

Winter Storm Warnings in Wyoming, 2008Winter Storm Warnings in Nebraska, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.